Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 1, 2010, 7:36 AM MDT for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 1, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 7:36 AM MDT (13:36 UTC)
- In effect from
- Apr 1, 2010, 12:00 PM MDT
- Expired
- Apr 1, 2010, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 4:26 AM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 1, 4:26 AM MDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
426 AM MDT THU APR 1 2010
.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP GENERATE STRONG
WINDS ACROSS THE AREA THIS AFTERNOON. IN ADDITION TO THE WINDS WE
WILL SEE A SLIGHT CHANCE FOR LOWLAND RAIN SHOWERS AND MOUNTAIN
SNOW SHOWERS TONIGHT. TEMPERATURES WILL BE NOTICEABLY COOLER ON
FRIDAY. THE WEEKEND WILL BE SUNNY...WARM AND NICE. NEXT MONDAY
WILL SEE ANOTHER WINDY AFTERNOON.
&&
.DISCUSSION...
TOUGH CALL THIS MORNING ON WHETHER TO ISSUE A WIND ADVISORY OR
HIGH WIND WARNING. GFS MODEL SAYS WE SHOULD JUST MAKE WARNING
CRITERIA WHILE THE NAM THINKS ADVISORY LEVEL WINDS ARE MORE
LIKELY. ALSO WE WILL SEE SOME CLOUDS FROM TIME TO TIME TODAY WHICH
WILL TRY AND PUT A SLIGHT DAMPER ON THE WINDS. WHAT I'VE DECIDED
TO DO IS HAVE A HIGH WIND WARNING FOR THE SACRAMENTO MOUNTAINS AND
PUT OUT A HIGH END ADVISORY FOR ALL THE OTHER LOCATIONS IN OUR
CWA. THE REASON FOR THIS WIND WILL BE A STRONG UPPER LEVEL TROUGH
THAT WILL BE MOVING ACROSS THE AREA TONIGHT. ALONG WITH THE WINDS
THE TROUGH WILL HELP GENERATE SOME LIGHT MOUNTAIN SNOW SHOWERS AND
LOWLAND RAIN SHOWERS THROUGH THE MORNING HOURS ON FRIDAY. THE
SYSTEM IS PRETTY MOISTURE STARVED SO I'M NOT EXPECTING MORE THAN A
COUPLE OF INCHES OF SNOW IN A FEW SPOTS ABOVE 6000 FEET. THE
LOWLANDS SHOULD NOT EXPECT MORE THAN LIGHT SHOWERS OR SPRINKLES
THROUGH FRIDAY MORNING. IN ADDITION TO THE WINDS AND PRECIPITATION
THE UPPER TROUGH WILL ALSO USHER A STRONG PACIFIC COLD FRONT
ACROSS THE AREA...SO OUR HIGHS ON FRIDAY WILL BE WELL BELOW
NORMAL.
FOR THE WEEKEND THE TROUGH WILL BE WELL TO OUR EAST AND WE WILL
SEE CALMER CONDITIONS PREVAIL. TEMPERATURES WILL STILL BE A LITTLE
BELOW NORMAL ON SATURDAY...BUT THEY WILL MOVE ABOVE NORMAL ON
SUNDAY. ON MONDAY A SHORT WAVE WILL MOVE ACROSS NEW MEXICO WHICH
WILL HELP DEVELOP A LEE SIDE TROUGH OVER THE TEXAS PANHANDLE AND
GIVE US ANOTHER WINDY AFTERNOON. THE MIDDLE PART OF NEXT WEEK
LOOKS SUNNY AND DRY WITH NEAR NORMAL TEMPERATURE.
LOOKING A LITTLE CLOSER AT TEMPERATURES. FOR TODAY WITH THE CLOUDS
AND APPROACHING TROUGH WE WILL SEE OUR HIGHS RUNNING THREE TO FIVE
DEGREES ABOVE NORMAL. THEN ON FRIDAY AFTER THE STRONG PACIFIC COLD
FRONT HAS MOVED ACROSS THE AREA WE WILL SEE OUR AFTERNOON HIGHS
STRUGGLE TO GET UP TO TEN TO TWELVE DEGREES BELOW NORMAL. ON
SATURDAY OUR TEMPERATURE RECOVERY WILL BEGIN WITH OUR HIGHS ONLY
RUNNING A FEW DEGREES BELOW NORMAL. THEN ON SUNDAY WE WILL SEE OUR
HIGHS A FEW DEGREES ABOVE NORMAL. FOR TUESDAY AND WEDNESDAY NEXT
WEEK WE WILL SEE NEAR NORMAL HIGHS.
&&
.AVIATION...01/12Z-02/12Z
VERY WINDY CONDITIONS EXPECTED THIS AFTERNOON...BUT NOT AS WINDY
AS LAST FRIDAY. SOUTHWEST SURFACE WINDS OF 25 TO 35 KNOTS WITH
GUSTS TO 45 KNOTS POSSIBLE. THESE STRONG WINDS WILL HELP CREATE
STRONG OR GREATER TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS.
IN ADDITION THERE WILL BE AREAS OF REDUCED VISIBILITIES WITH
BLOWING DUST. TONIGHT CLOUDS WILL INCREASE BUT SHOULD STAY IN VFR
RANGES. THERE IS A SLIGHT CHANCE FOR SHOWERS LATE TONIGHT.
&&
.FIRE WEATHER...
STRONG WINDS WILL RETURN THIS AFTERNOON. WE WILL EASILY REACH
CRITICAL LEVELS FOR WINDS...BUT MOISTURE IS BEGINNING TO RETURN TO
THE AREA...ESPECIALLY OUT WEST. RH LEVELS MAY STAY JUST HIGH
ENOUGH...WEST OF THE RIO GRANDE TO KEEP US OUT OF RED FLAG
CONDITIONS. BUT I THINK SEVERAL LOCATIONS EAST OF THE RIO GRANDE
MAY STILL HIT RED FLAG CONDITIONS BEFORE THE MOISTURE CAN WORK IN.
THE REASON FOR THIS WIND IS AN APPROACHING UPPER LEVEL STORM
SYSTEM. IN ADDITION TO THE WINDS IT WILL HELP GENERATE SOME LIGHT
LOWLAND RAIN SHOWERS AND LIGHT MOUNTAIN SNOW SHOWERS. A FEW
LOCATIONS IN AREA MOUNTAINS ABOVE 6000 FEET MAY RECEIVE AN INCH OR
TWO OF SNOW. THE WEEKEND WILL SEE CALMER...BUT DRIER CONDITIONS
RETURN TO THE AREA. BUT ON MONDAY ANOTHER WEAK STORM SYSTEM WILL
GIVE US ANOTHER WINDY AFTERNOON AND WE MAY SEE MOST LOCATIONS
REACH RED FLAG CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 47 63 39 73 / 0 20 20 0 0
SIERRA BLANCA TX 76 45 62 33 70 / 0 10 20 0 0
LAS CRUCES 76 44 62 35 72 / 0 20 20 0 0
ALAMOGORDO 73 41 58 33 70 / 0 30 20 0 0
CLOUDCROFT 52 24 36 22 49 / 0 40 50 0 0
TRUTH OR CONSEQUENCES 73 37 59 34 71 / 10 30 20 0 0
SILVER CITY 59 26 51 25 64 / 20 50 20 0 0
DEMING 69 38 62 33 72 / 10 30 20 0 0
LORDSBURG 65 34 60 32 70 / 20 40 20 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ022>024-030>032.
HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ025.
FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ112-113.
TX...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
TXZ055-056.
&&
BRICEHazardous weather outlook, Apr 1, 5:59 AM MDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 559 AM MDT THU APR 1 2010 NMZ022>025-030>032-TXZ055-056-021200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 559 AM MDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL RETURN TO THE AREA THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. WE CAN EXPECT SOME AREA OF BLOWING DUST THAT WILL OCCASIONALLY REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY WILL SEE SIGNIFICANTLY COOLER TEMPERATURES AND A SLIGHT CHANCE FOR LIGHT MOUNTAIN SNOW SHOWERS AND LOWLAND RAIN SHOWERS. NEXT MONDAY WILL SEE ANOTHER WINDY AFTERNOON. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:54 AM MDT | High Wind Warning | EPZ | 16 hr | |
| Apr 1, 4:54 AM MDT | Wind Advisory | EPZ | 16 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.